Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Mar 21, 2016, 2:21 PM MDT for Gem County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2016, 2:21 PM MDT (20:21 UTC)
- Expired
- Mar 21, 2016, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Boise, ID
County Gem County, ID
The radar
The Boise radar (KCBX), 44 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS85 KBOI 212021 SPSBOI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 221 PM MDT MON MAR 21 2016 IDZ012-014-212045- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY ID- 221 PM MDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEM AND NORTHWESTERN ADA COUNTIES UNTIL 245 PM MDT... AT 221 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR EMMETT...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMMETT...EAGLE...STAR...SWEET...FIREBIRD SPEEDWAY AND MONTOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4364 11649 4408 11651 4415 11628 4381 11628 TIME...MOT...LOC 2021Z 239DEG 13KT 4385 11643 $$ VM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Mar 21, 10:08 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 10:08 AM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1008 AM MDT MON MAR 21 2016 .DISCUSSION...OVERNIGHT TEMPERATURES RANGED FROM 47 AT BOISE TO NEAR FREEZING ACROSS NW HARNEY COUNTY AND MUCH OF CENTRAL IDAHO. PRECIPITATION AMOUNTS WERE MOSTLY LIGHT /AROUND 0.05/ ACROSS SE OREGON THROUGH THE TREASURE VALLEY. OTHER REPORTS /INCLUDING COCORAHS AND MESOWEST/ SHOWED 24 HR AMOUNTS FROM 0.10 TO 0.25 ACROSS THE BOISE FOOTHILLS THROUGH CENTRAL IDAHO MOUNTAINS. RAIN IS FINALLY MAKING ITS WAY THROUGH SOUTH CENTRAL IDAHO AND LIGHTNING WAS REPORTED WEST OF JEROME. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING MAINLY ACROSS SOUTH CENTRAL IDAHO AND IN THE MOUNTAINS. BREEZY ACROSS SOUTHEAST OREGON S OF HIGHWAY 20 AND WINDY TUESDAY AFTERNOON EAST OF BOISE THROUGH THE MAGIC VALLEY. && .AVIATION...GENERALLY VFR. SCATTERED MVFR TO IFR SHOWERS AND ISOLATED THUNDERSTORMS. SNOW LEVELS 6-7KFT MSL LOWERING TO 3KFT MSL BY 12Z/TUE. SURFACE WINDS BECOMING SOUTHWESTERLY 10-20KT WITH GUSTS TO 35KT IN SE OREGON. WINDS SHIFTING TO WESTERLY-NORTHWESTERLY 10- 20KT WITH GUSTS TO 35KT WITH FRONTAL PASSAGE BETWEEN 00Z/TUE TO 12Z/TUE. WINDS ALOFT AT 10KFT MSL...SW 30-45KT BECOMING NW 30-40KT BY 12Z/TUE. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY...UPPER LEVEL TROUGH ALONG THE PACIFIC NORTHWEST COAST THIS MORNING WILL TRANSITION EASTWARD TODAY ACROSS OREGON AND INTO SOUTHWEST IDAHO ON TUESDAY. STRONG UPPER LEVEL JET /110 KTS/ EXTENDING FROM NORTHWEST NEVADA INTO EASTERN IDAHO AS BEEN THE FOCUS OF CONVECTIVE SHOWERS THIS MORNING IN SOUTHWEST IDAHO. A MAJORITY OF SHOWER ACTIVITY WILL BE LIMITED TO THE PLACEMENT OF THE UPPER LEVEL JET TODAY WHICH WILL BE SOUTH OF A ROME- MOUNTAIN HOME-SUN VALLEY LINE AS WELL AS AHEAD OF COLD FRONT LATER THIS AFTERNOON ACROSS SOUTHEAST OREGON. A FEW THUNDERSTORMS ARE POSSIBLE BUT ONLY IN THE ABOVE MENTIONED WHERE THE BEST DYNAMICS WILL BE LOCATED. A COLD FRONT WILL REACH SOUTHEAST OREGON BETWEEN 00Z-03Z AND SOUTHWEST IDAHO BETWEEN 03Z- 06Z. EXPECT BREEZY CONDITIONS TODAY AHEAD OF THE FRONT ESPECIALLY ACROSS SOUTHEAST OREGON WITH WINDS GUSTS UP TO 35 KTS. TEMPERATURES WILL AGAIN BE MILD /LOW 60S IN THE VALLEY/ TODAY BUT WILL COOL BY ABOUT 10 DEGREES ON TUESDAY UNDER THE UPPER LEVEL TROUGH. COLD AND BREEZY CONDITIONS ON TUESDAY WITH CONVECTIVE SHOWERS EXPECTED IN THE AFTERNOON. SNOW LEVELS AROUND 6500 FEET TODAY WILL LOWER TO 3500 FEET TUESDAY MORNING. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...PROGRESSIVE PATTERN REMAINS IN PLACE INTO NEXT WEEKEND. A DRYING TREND ON WEDNESDAY AS A QUICK MOVING SHORT WAVE RIDGE TRANSITIONS ACROSS THE REGION. THIS IS FOLLOWED BY A LOW PRESSURE SYSTEM WHICH TRACKS THROUGH THE PACIFIC NORTHWEST LATE THURSDAY INTO FRIDAY WITH RAIN AND SNOW SHOWERS. SNOW LEVELS WILL DROP TO AROUND 4K FEET AS THE UPPER TROUGH PASSES ON FRIDAY. DRIER CONDITIONS SATURDAY INTO SUNDAY WITH PRECIPITATION CHANCES INCREASING LATE SUNDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES IN TO THE PACIFIC NORTHWEST FOR EARLY NEXT WEEK. TEMPERATURES ARE AT OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....KA PREV SHORT TERM...JDS PREV LONG TERM....DG
In the hours before
Special weather statement, Mar 21, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 221 PM MDT MON MAR 21 2016 IDZ012-014-212045- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY ID- 221 PM MDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEM AND NORTHWESTERN ADA COUNTIES UNTIL 245 PM MDT... AT 221 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR EMMETT...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMMETT...EAGLE...STAR...SWEET...FIREBIRD SPEEDWAY AND MONTOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4364 11649 4408 11651 4415 11628 4381 11628 TIME...MOT...LOC 2021Z 239DEG 13KT 4385 11643 VM
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:10 PM MDT | Wind Advisory | BOI | Gooding, Jerome, Twin Falls | 28 hr |
| Mar 21, 4:17 PM MDT | Special Weather Statement | BOI | Ada | 43 min |
| Mar 21, 4:48 PM MDT | Special Weather Statement | BOI | Ada | 57 min |
| Mar 21, 4:57 PM MDT | Special Weather Statement | BOI | Gem | 48 min |
| Mar 21, 5:54 PM MDT | Special Weather Statement | BOI | Elmore | 66 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.